Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Breast cancer survivor. Undergone chemotherapy, herceptin. Now started sweating. Worrisome

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hello - I am a breast cancer survivor, diagnosed in December 08, had lumpectomy in XXXXXXX 09 and because it was HER2 positive breast cancer underwent chemotherapy and 1 year of Herceptin. Also had radiation for 5 days through the surgical site. I feel great now other than I notice excessive sweating at the slightest physical activity - primarily from my head and scalp, but generally all over. Yesterday, at a golf lesson, even in mild temperatures 75 - I began sweating and had barely hit the ball yet. Did chemo cause the sweating and what can I do about it now.
I am 56 years old.
Posted Tue, 7 May 2013 in Breast Cancer
Answered by Dr. Das Arindam 29 minutes later

Thank you for posting a query.

I am sorry to hear about your condition. I can understand your situation. I am trying my best to answer your query.

Look, you have gone through the chemotherapies and radiotherapies. All of these are targeted to kill cancerous cells. But apart from killing the cancerous cells, they also destroys some normal cells which can cause this type of situation.

Now, your present problem indicates great weakness. It is mainly caused by the chemo and radiotherapies.

The best way to deal with this is to take a good, nutritious diet. You can consult with a dietician for that.

Apart from that you need some rest. It is really difficult for you to go for any strenuous activity right now.

You have to take a multivitamin agent containing vitamin B12 and folic acids.

You should do a complete hemogram to see the effect of chemo and radiotherapy. Usually, we have seen that patients develop anemia which can also lead to this type of situation.

So, consult with your treating doctor about it.

Lastly, take rest and have a good diet and follow my instructions. Best of Luck.

Hope this information suffices. Let me know, if you have anymore question.

Above answer was peer-reviewed by
Follow-up: Breast cancer survivor. Undergone chemotherapy, herceptin. Now started sweating. Worrisome 6 minutes later
I am also taking Famara . . . could that add to it. I feel great otherwise - I've been able to return to work (part-time) and my husband and I enjoy the golf. My Oncologist hasn't restricted me from anything and in fact has encouraged exercise. I definately could eat better and will had some vitamins and supplements to my diet. I definately don't over-exert myself but do find that I have trouble sleeping as well and occasionally have some major leg cramping. Other than that . . . I feel great! Thanks for your response.
Answered by Dr. Das Arindam 11 minutes later

Thank you for writing back.

Look, i am not telling you to restrict your activities. But in case of anemia caused by the drugs, you may experience the symptoms you have mentioned. For that reason, i am telling you to do a complete hemogram to look for presence of anemia.

Apart from that You can do whatever you want.

Yes, Femara can cause increased sweating. It is a side effect of this drug.

So, consult with your treating doctor to order for complete hemogram. If anemia is absent, then it is definitely due to the side effect of the drug you are taking right now.

Hope, you have your answers.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor